Coated Aspirin (ASA)

COATED ASPIRINĀ®

Bayer Consumer

ASA

Analgesic – Anti-inflammatory – Antipyretic

Indications And Clinical Uses: 80 mg: For use in children only for rheumatic and arthritic pain under the supervision of a physician. Do not use to treat fever.

325 mg/500 mg/650 mg: For the temporary relief of arthritic and rheumatic pain, muscle aches, joint pain and back pain.

Coated Aspirin has a special enteric coating recommended by doctors to help prevent stomach upset. Coated Aspirin takes extra time to dissolve. The special enteric coating allows the caplet to pass through the stomach to the intestine before it dissolves, to help prevent stomach irritation.

Precautions: A physician or pharmacist should be consulted prior to taking this medication in case of: allergy to salicylates, asthma, pregnancy and breast-feeding; stomach problems, peptic ulcer, severe liver disease or gout; history of blood coagulation defects, or receiving anticoagulant drugs, or 5 to 7 days prior to surgery, or with severe anemia; intake of other medications containing salicylates or acetaminophen, anti-inflammatory drugs, anticonvulsants, antidiabetic or gout medicine.

Caution: This package contains enough drug to seriously harm a child. Keep out of children’s reach. Children and teenagers should not use this medicine for chickenpox or flu symptoms before a physician is consulted about Reye’s syndrome, a rare but serious illness reported to be associated with ASA.

Pregnancy and Lactation: It is especially important not to use this drug during the last 3 months of pregnancy unless specifically directed to do so by a physician because it may cause problems in the unborn child or complications during delivery. Consult a physician before taking this drug when nursing.

Adverse Reactions: Like all medicines, ASA may occasionally produce unwanted side effects. Contact your physician if any of the following side effects develop during treatment: ringing or buzzing in the ears, skin rashes, hives or itching and breathing difficulties, nausea, vomiting, bleeding or irritation of stomach, pain, and any loss of hearing.

Symptoms And Treatment Of Overdose: Symptoms: Usually occur within a few hours after ingestion. They include: stomach upset, convulsions, (seizures), hearing loss, mental confusion, ringing or buzzing in the ears, severe drowsiness or tiredness, severe excitement or nervousness and unusually fast or deep breathing, hallucinations or changes in behavior (especially in children).

Treatment: In case of accidental overdose, call a physician, Poison Control Centre or hospital immediately; if emergency help is not available, induce vomiting at once (within 30 minutes).

Note: Vomiting should never be induced in unconscious individuals or in children younger than 1 year without medical help.

Dosage And Administration: The caplets must be swallowed whole. Do not crush or break the caplets before taking them.

80 mg: Under 2 years: as directed by a physician; 2 to 3 years: 2 tablets; 4 to 5 years: 3 tablets; 6 to 8 years: 4 tablets; 9 to 10 years: 5 tablets; 11 years: 6 tablets. May be repeated every 4 hours, not more than 5 times daily.

325 mg: Adults: 1 or 2 caplets with a glass of water. May be repeated every 4 hours, not to exceed 12 caplets/day.

Extra Strength, 500 mg: Adults: 1 or 2 caplets with a glass of water. May be repeated every 4 hours, not to exceed 8 caplets/day. Because each caplet exceeds the standard 325 mg dosage, take only on the advise of a physician.

Super Extra Strength, 650 mg: Adults: 1 caplet with a glass of water. May be repeated every 4 hours, not to exceed 6 caplets per day. Each caplet contains 2 adult standard dosage units.

It is hazardous to exceed the maximum recommended dose unless advised by a physician. Consult a physician if the underlying condition requires continued use for more than 5 days.

Availability And Storage: 80 mg: Each pale blue, enteric coated tablet, with ’80’ in dark blue ink on one side contains: ASA 80 mg. Nonmedicinal ingredients: carnauba wax, cornstarch, croscarmellose sodium, eudragit, FD&C Blue #1, FD&C Blue #2, hydroxypropyl methylcellulose, lactose, microcrystalline cellulose, propylene glycol, titanium dioxide and triacetin. Bottles of 24 and 120.

325 mg: Each pale yellow, enteric coated caplet, with BAYER 325 in brown ink on one side contains: ASA 325 mg. Nonmedicinal ingredients: carnauba wax, cornstarch, D&C Yellow #10, FD&C Yellow #6, hydroxypropyl methylcellulose, methacrylic acid copolymer, polysorbate 80, potassium hydroxide, sodium lauryl sulfate, synthetic black & brown iron oxides, titanium dioxide and triacetin. Suitable for low-sodium diet. Bottles of 50, 100 and 200.

Extra Strength, 500 mg: Each pale yellow, enteric coated caplet, with BAYER 500 in brown ink, contains: ASA 500 mg. Nonmedicinal ingredients: carnauba wax, cornstarch, D&C Yellow #10, FD&C Yellow #6, hydroxypropyl methylcellulose, methacrylic acid copolymer, polysorbate 80, potassium hydroxide, sodium lauryl sulfate, synthetic black & brown iron oxides, titanium dioxide and triacetin. Suitable for low-sodium diet. Bottles of 50 and 100.

Super Extra Strength, 650 mg: Each orange, enteric coated caplet, with “B” embossed on one side, contains: ASA 650 mg. Nonmedicinal ingredients: colloidal silicon dioxide, cornstarch, FD&C Yellow #6, gelatin, lactose, maltodextrin, metacrylic acid copolymer, polyethylene glycol, sodium hydroxide, sodium lauryl sulfate, talc, titanium dioxide and triethyl citrate. Bottles of 100. (Shown in Product Recognition Section)

COATED ASPIRINĀ® Bayer Consumer ASA Analgesic – Anti-inflammatory – Antipyretic

Connected Diseases :

Arthritis, Rheumatoid

General Illness Information Common Name: ARTHRITIS, RHEUMATOID Medical Term: None Specified Description: A chronic auto-immune disease characterized by inflammation, swelling and pain in the joints,…